| Model Number |
M5PIVL6560 |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
06/26/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat lesions in the superficial femoral artery (sfa) and common femoral artery (cfa).The physician was unable to pass the catheter to treat the intended lesion.300 pulses were delivered in the cfa to help with advancement.A second m5+ ivl catheter was attempted to be used but failed to advance to the intended lesion, kinking the guidewire in the process.The physician encountered difficulties in removing the ivl catheter and cut the ivl catheter multiple times to remove from the patient.A length in procedure time was noted.It was reported that the filter wire caused a dissection in the popliteal area.It is not known how the dissection was treated.The current patient status is unknown and multiple attempts have been made to obtain additional information.This report is for the first ivl catheter used in the procedure.Refer to mdr# 3015053858-2024-00077 for the second catheter.